Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 1, 2012, 2:23 PM CST for Garland County, Hot Spring County, Arkansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2012, 2:23 PM CST (20:23 UTC)
- Expired
- Feb 1, 2012, 3:15 PM CST
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Garland County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 84 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 2:24 PM CST | TSTM WND DMG | Bismarck, AR | TREES AND POWERLINES ARE DOWN IN BISMARK. |
| Feb 1, 2:50 PM CST | TSTM WND DMG | Malvern, AR | TREES AND POWERLINES ARE DOWN IN MALVERN. |
| Feb 1, 2:54 PM CST | HAIL 1 | 2 Se Malvern, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 12:37 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
305
WUUS54 KLZK 012023
SVRLZK
ARC051-059-012115-
/O.NEW.KLZK.SV.W.0029.120201T2023Z-120201T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL GARLAND COUNTY IN CENTRAL ARKANSAS...
CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 315 PM CST
* AT 220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 4 MILES NORTH OF DEGRAY LAKE SP...OR 6 MILES
NORTH OF DEGRAY LAKE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MALVERN... ROCKPORT... PERLA...
DEGRAY LAKE SP... MIDWAY... LONO...
GIFFORD... DONALDSON... DE ROCHE...
CENTRAL... CANEY... BISMARCK...
TRAP MTN... SOCIAL HILL... SHINN MTN...
SAGINAW... ROLLA... OLD DE ROCHE...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 83 AND 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3425 9319 3440 9319 3444 9269 3441 9267
3420 9268
TIME...MOT...LOC 2024Z 270DEG 29KT 3432 9310
$$
441 follow-up statement
336
WWUS54 KLZK 012115
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CST WED FEB 1 2012
ARC051-059-012125-
/O.EXP.KLZK.SV.W.0029.000000T0000Z-120201T2115Z/
GARLAND AR-HOT SPRING AR-
315 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOT SPRING AND SOUTH
CENTRAL GARLAND COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3425 9319 3440 9319 3444 9269 3441 9267
3420 9268
TIME...MOT...LOC 2115Z 270DEG 29KT 3432 9260
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:26 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 1, 11:26 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1126 AM CST WED FEB 1 2012 .AVIATION... VSBYS HAVE IMPROVED...WITH IFR CIGS STILL OCCURING ACROSS THE NORTH AND WEST. THESE WILL CONTINUE TO IMPROVE...BEFORE SCATTERED SHRA/VCTS POSSIBLE ACROSS THE MAINLY SOUTHERN SITES THIS AFTERNOON. CONTINUED MVFR VSBY OVERNIGHT...AND WILL HAVE TO MONITOR FOR LOWERED CIGS AS WELL. && .PREV DISCUSSION... /ISSUED 300 AM CST WED FEB 1 2012/ SHORT TERM...TODAY THROUGH SATURDAY THIS MORNING...A FRONTAL BOUNDARY IS STALLED NEAR NORTHWEST ARKANSAS. SOUTH WINDS AHEAD OF THE FRONT CONTINUE TO BRING MOISTURE AND 50+ DEGREE DEWPOINTS INTO THE REGION...ALONG WITH LOW CLOUDS. HOW WARM THE TEMPERATURE GETS TODAY WILL BE LARGELY DEPENDENT ON ANY PROLONGED BREAK IN THE CLOUDS. UPPER WAVE WILL MOVE UP ACROSS THE REGION THIS AFTERNOON...AND THIS WILL BE ENOUGH TO GIVE THE FRONT A PUSH TO THE SOUTH AND OUT OF THE REGION. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE SYSTEM. HIGH PRESSURE WILL PUSH IN TONIGHT BEHIND THE FRONT...ALBEIT BRIEFLY. THE FRONT WILL MOVE BACK TO THE NORTH AS A WARM FRONT LATE THURSDAY INTO THURSDAY NIGHT. UPLIFT ALONG AND AHEAD OF THE FRONT WILL BE ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BY EARLY FRIDAY MORNING...WITH STORMS BECOMING LIKELY DURING THE DAY AS A COLD FRONT AND DEVELOPING LOW PRESSURE APPROACH FROM THE WEST. GIVEN THE EXPECTED PATTERN...I WOULDN/T BE SURPRISED TO SEE ISOLATED STRONG STORMS FRIDAY AFTERNOON AND NIGHT. HOWEVER... THERE WILL NOT BE MUCH OF A CHANCE FOR STORMS TO BECOME SURFACE- BASED WITH THE EXPECTED CLOUD COVER AND RAINFALL...SO THE THREAT IS LIKELY TO BE LIMITED. WE WILL CONTINUE TO MONITOR CLOSELY... HOWEVER. COOLER...DRIER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY... WITH ANY LINGERING PRECIPITATION MOVING EAST OF THE AREA. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY THE OVERALL UPR PATTERN REMAINS UNCERTAIN IN THE LONG TERM AS A HIGHLY ANOMALOUS SPLIT FLOW REGIME TRANSITIONS TO A MORE AMPLIFIED PATTERN. THE PD WILL BEGIN WITH A REX BLOCK TYPE CONFIGURATION OVER NOAM WITH A HUGE UPR RIDGE IN CANADA ABOVE A CUT OFF UPR LOW IN THE CEN U.S. PLAINS. WHILE DETAILS ARE SKETCHY...THE GENERAL IDEA IS THAT THE CUT OFF UPR LOW WILL SLOWLY PHASE INTO THE NRN STREAM AS A PIECE OF ENERGY MOVES SOUTH FROM THE HUDSON BAY AND COLLECTS IT. THIS SHOULD PROMOTE AT A LEAST A TEMPORARILY MORE AMPLIFIED PATTERN THAN WHAT HAS BEEN SEEN OF LATE AS SHRTWV RIDGING BUILDS OVER THE ROCKIES AND A HUDSON BAY VORTEX BRIEFLY SETS UP. HOWEVER...IT DOES NOT APPEAR THE AMPLIFIED PATTERN WILL LAST LONG. WHAT THIS ALL MEANS FOR THE NATURAL STATE IS LIKELY A PD OF NW FLOW AND A BIT COOLER TEMPS FOR THE LONG TERM AS MODELS DROP A DRY AND COOLER CANADIAN AIRMASS INTO THE STATE. WHILE UNCERTAINTY EXISTS IN THE DETAILS AND CONFIDENCE IS AVERAGE AT BEST...WILL CONTINUE THE GOING DRY AND COOLER FCST UTILIZING A BLEND BTW THE WARMER GFS AND COLDER ECMWF. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Feb 1, 9:30 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 930 AM CST WED FEB 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 930 AM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE NOTED ACROSS ARKANSAS TODAY...WITH THE BEST COVERAGE THIS AFTERNOON. AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LARGE HAIL AND DAMAGING WINDS WOULD BE THE THREATS IF ANY STORMS MANAGE TO BECOME SEVERE. THE STORM THREAT WILL WIND DOWN IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT STORM SYSTEM WILL APPROACH FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION DURING THIS TIME AND THERE ARE INDICATIONS SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE. WHILE IT IS TOO EARLY TO DETERMINE IF THE AREA WILL SEE WIDESPREAD SEVERE WEATHER...FORECASTS WILL BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/58
In the hours before
Local storm report, Feb 1, 1:07 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL ROVER 34.95N 93.40W
02/01/2012 E1.00 INCH YELL AR TRAINED SPOTTER
&&
61Special weather statement, Feb 1, 1:47 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 147 PM CST WED FEB 1 2012 ARZ041-042-052>054-012030- CLARK AR-GARLAND AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR- 147 PM CST WED FEB 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...SOUTHERN MONTGOMERY...EXTREME WESTERN HOT SPRING...EXTREME SOUTHWESTERN GARLAND AND NORTHWESTERN CLARK COUNTIES UNTIL 230 PM CST... AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF STAR OF THE WEST REC AREA...OR 9 MILES NORTHWEST OF LAKE GREESON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAKE GREESON... SEGUR... GLENWOOD... GAP MTN... DAISY... DAISY SP... AMITY... ALBERT PIKE REC AREA... WELSH... ROSBORO... NEW HOPE... LODI... LANGLEY... KIRBY... HOPPER... FANCYHILL... CADDO GAP... ALPINE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3438 9394 3446 9341 3415 9337 3419 9392 TIME...MOT...LOC 1947Z 263DEG 28KT 3429 9380 44
Local storm report, Feb 1, 2:14 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
214 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL GLENWOOD 34.33N 93.55W
02/01/2012 E1.00 INCH PIKE AR TRAINED SPOTTER
HAIL RANGING FROM DIME SIZED TO QUARTER SIZED ARE
CURRENTLY FALLING.
&&
227Local storm report, Feb 1, 2:17 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL MALVERN 34.37N 92.82W
02/01/2012 E0.88 INCH HOT SPRING AR TRAINED SPOTTER
&&
227Special weather statement, Feb 1, 2:17 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 217 PM CST WED FEB 1 2012 ARZ043-054-055-012100- GRANT AR-HOT SPRING AR-SALINE AR- 217 PM CST WED FEB 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...NORTHEASTERN HOT SPRING AND NORTHWESTERN GRANT COUNTIES UNTIL 300 PM CST... AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERLA...OR NEAR MALVERN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHERIDAN... MALVERN... TULL... TRASKWOOD... ROCKPORT... PRATTSVILLE... POYEN... PERLA... HASKELL... WOODLAND HILLS... SHAW... SARDIS... MAGNET COVE... GLEN ROSE... GIFFORD... FENTER... BELFAST... MALVERN MUNI ARPT... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 97 AND 108. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3456 9239 3429 9237 3432 9284 3446 9286 TIME...MOT...LOC 2017Z 264DEG 27KT 3439 9277 44
Local storm report, Feb 1, 2:21 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
221 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 S PARON 34.69N 92.75W
02/01/2012 E1.00 INCH SALINE AR LAW ENFORCEMENT
HAIL BETWEEN THE SIZE OF DIMES AND QUARTERS ARE COVERING
THE GROUND ON HIGHWAY 9 BETWEEN CROWS AND PARON.
&&
227The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:22 AM CST | Dense Fog Advisory | LZK | Cleburne, Conway, Faulkner, Garland, Independence, Jackson and 4 more | 4 hr |
| Feb 1, 11:30 AM CST | Special Weather Statement | LZK | Scott | 30 min |
| Feb 1, 12:16 PM CST | Special Weather Statement | LZK | Scott | 59 min |
| Feb 1, 12:56 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 49 min |
| Feb 1, 1:01 PM CST | Special Weather Statement | LZK | Polk | 44 min |
| Feb 1, 1:40 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Perry, Pulaski, Saline | 50 min |
| Feb 1, 1:47 PM CST | Special Weather Statement | LZK | Pike | 43 min |
| Feb 1, 2:06 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 39 min |
| Feb 1, 2:17 PM CST | Special Weather Statement | LZK | Grant | 43 min |
| Feb 1, 2:24 PM CST | Special Weather Statement | LZK | Lonoke, Pulaski | 61 min |
| Feb 1, 2:28 PM CST | Special Weather Statement | LZK | Dallas | 47 min |
| Feb 1, 2:35 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 40 min |
| Feb 1, 2:55 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson | 35 min |
| Feb 1, 3:01 PM CST | Special Weather Statement | LZK | Clark | 44 min |
| Feb 1, 3:13 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring | 36 min |
| Feb 1, 3:20 PM CST | Special Weather Statement | LZK | Lonoke | 60 min |
| Feb 1, 3:23 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson, Lincoln | 43 min |
| Feb 1, 3:25 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 50 min |
| Feb 1, 3:31 PM CST | Special Weather Statement | LZK | Prairie | 59 min |
| Feb 1, 3:32 PM CST | Special Weather Statement | LZK | Dallas | 48 min |
| Feb 1, 3:39 PM CST | Tornado Warning | LZK | Arkansas, Monroe, Prairie | 20 min |
| Feb 1, 3:48 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln | 42 min |
| Feb 1, 3:58 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 33 min |
| Feb 1, 4:08 PM CST | Special Weather Statement | LZK | Drew | 47 min |
| Feb 1, 4:21 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Lincoln | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.